MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Moisture Damage (1405)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a power (moisture ingress) issue.It was noted that there was moisture within the battery compartment.There was no allegation of an adverse event associated with this complaint.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 06/28/2017 with the following findings: review of the black box data revealed unexplained power on reset events recorded on (b)(6) 2017.On examination, moisture was visible in the battery compartment.Leak testing revealed moisture leakage due to a crack in the battery compartment.The returned battery was intact and without damage and able to fit properly to the pump.The battery cap was fastened and then unscrewed ½ turn leading the pump to reboot.Investigation duplicated the complaint.The battery cap was fastened and the pump was exercised with no further power interruptions occurring.The pump cover was removed for further investigation and did not reveal any damage, defect or contamination of the pump¿s interior components.(b)(4).

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6642478
Report Number2531779-2017-12465
Device Sequence Number926325
Product Code OYC
UDI-Device Identifier10840406100105
UDI-Public0110840406100105
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2017
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 05/20/2017
Supplement Date Received by Manufacturer05/20/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR
Patient Weight130